Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 33, NWS Grand Rapids, MI

April 2, 2021

NWS Grand Rapids, MI issued this small craft advisory at Apr 2, 2021, 3:46 AM EDT. It took effect at Apr 3, 2021, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 3:46 AM EDT (07:46 UTC)
In effect from
Apr 3, 2021, 4:00 AM EDT
Expired
Apr 3, 2021, 8:00 PM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

882 
WHUS73 KGRR 020746
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
346 AM EDT Fri Apr 2 2021

LMZ845>849-021600-
/O.NEW.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
346 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet
  expected. Highest waves north of Holland. 

* WHERE...South Haven to Manistee.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
448 
WHUS73 KGRR 021453
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1053 AM EDT Fri Apr 2 2021

LMZ845>849-022300-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1053 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 knots with gusts up to 30 knots 
  and waves 3 to 6 feet expected.

* WHERE...South Haven to Manistee.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
734 
WHUS73 KGRR 021930
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
330 PM EDT Fri Apr 2 2021

LMZ845>849-030330-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
330 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 knots with gusts up to 25 knots 
  and waves 3 to 6 feet expected.

* WHERE...South Haven to Manistee.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
616 
WHUS73 KGRR 022056
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
456 PM EDT Fri Apr 2 2021

LMZ844-030500-
/O.EXA.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
St Joseph to South Haven MI-
456 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...This expands the small craft advisory to
  include the entire near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>849-030500-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
456 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...South Haven to Manistee.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
960 
WHUS73 KGRR 030201
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1001 PM EDT Fri Apr 2 2021

LMZ844-031015-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
St Joseph to South Haven MI-
1001 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>849-031015-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1001 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South winds to 30 knots and waves 5 to 7 feet expected.

* WHERE...South Haven to Manistee.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$


wdm
420 
WHUS73 KGRR 030753
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
353 AM EDT Sat Apr 3 2021

LMZ844>849-031600-
/O.CON.KGRR.SC.Y.0033.210403T0800Z-210404T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
353 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
736 
WHUS73 KGRR 031427
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1027 AM EDT Sat Apr 3 2021

LMZ844>849-032230-
/O.CON.KGRR.SC.Y.0033.000000T0000Z-210404T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1027 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 knots with gusts up to 30 knots 
  and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
103 
WHUS73 KGRR 031916
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
316 PM EDT Sat Apr 3 2021

LMZ844>849-040000-
/O.CON.KGRR.SC.Y.0033.000000T0000Z-210404T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
316 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 15 knots with gusts up to 20 knots and
  waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
356 
WHUS73 KGRR 032356
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
756 PM EDT Sat Apr 3 2021

LMZ844>849-040100-
/O.EXP.KGRR.SC.Y.0033.000000T0000Z-210404T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
756 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Wind and waves will continue to decrease this evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:30 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 2, 3:30 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 AM EDT Fri Apr 2 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 330 AM EDT Fri Apr 2 2021

-Dry with a warming trend this weekend

-Elevated fire danger, particularly Saturday

-Potential for rain next week

&&

.DISCUSSION...(Today through next Thursday)
Issued at 330 AM EDT Fri Apr 2 2021

--Dry with a warming trend this weekend--

Surface and upper ridging will provide full sun today, but it
will still be on the chilly side as MI is still on the wrn edge
of H8 thermal trough over the eastern conus. Winds today will be
much lighter than Thursday so blustery conditions not expected.
Mid level warm advection sends a batch of clouds through the
region tonight and early Saturday.

Southerly winds crank up late tonight and Saturday in tight
pressure gradient/return flow on back side of the departing sfc
ridge. Warm-up ensues and high temps on Saturday make a run at 60
inland from Lake Michigan. Deep mixing in wake of departing mid
clouds leads to gusty southwest winds of 30-35 mph.

Easter Sunday turns out to be a pleasant/warm day with highs near
70 and light winds although probably a bit less sunshine as high
level cloudiness impacts the region.

--Elevated fire danger, particularly Saturday--

Very dry air mass in place with sfc dew pts of 5-15 and PWATs only
around 0.1 leads to fire weather concerns for the holiday
weekend. We are still very much in pre green-up stage and dead
vegetation allows fires to spread out of control quickly/easily.
Afternoon relative humidities falling to 15-20 percent today and
30-35 percent Saturday and Sunday. Of particular concern is
Saturday when southwest winds will be strong/gusty.

--Potential for rain next week--

Confidence is still quite low regarding daily shower and tstm
potential (and frequency) for Monday through Thursday. However a
pattern conducive to locally heavy rainfall looks to eventually
set up nearby with a quasi stationary frontal boundary in the
vicinity and an upper low approaching from the west. Deterministic
and ensemble guidance still struggling with the specific details
and timing, and a Hudson Bay sfc high mid week could help push
the sfc boundary south of state and initiate the familiar dry
easterly flow.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1256 AM EDT Fri Apr 2 2021

A ridge of high pressure will settle over the area today, before
beginning to shift east Friday night. There is high confidence
in VFR conditions and fairly light winds over the next 24 hours
at terminals in Southwest Michigan.

&&

.MARINE...
Issued at 330 AM EDT Fri Apr 2 2021

Will jump on a Small Craft Advisory already as confidence is high
for a period of strong southerly flow beginning late tonight and
continuing through the day Saturday. Lighter winds expected on
either side of this event today and Sunday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 4 AM to 8 PM EDT Saturday for
     LMZ845>849.

&&

SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...HLO
MARINE...Meade
Hazardous weather outlook, Apr 1, 4:00 AM EDT, 23 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
400 AM EDT Thu Apr 1 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
400 AM EDT Thu Apr 1 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-020800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 AM EDT Thu Apr 1 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will remain hazardous to small craft but will
subside late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous winds and waves are expected late Friday night and
Saturday, mainly north of Holland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.